MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary artery disease (cad) and underwent percutaneous coronary intervention (pci).The 95% stenosed target lesion was located in the non-tortuous and non-calcified mid left anterior descending (lad) artery.A 2.50mm x 20mm emerge balloon catheter was selected for use; however, the shaft broke at the transition of the hypotube to the balloon upon removal from the hoop.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete emerge mr balloon catheter.The device was visually and microscopically examined.The manifold of the device failed to return for further analysis.The total length of the device returned was 98.3cm.There was a separation of the hypotube at the strain relief.The separated end was ovaled in shape indicating the device was kinked prior to separation.There were numerous bends and kinks to the hypotube.There was contrast in the inflation lumen, and the balloon was loosely folded.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15379156
Report Number2124215-2022-33555
Device Sequence Number14829315
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0029132028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight102 KG
Patient RaceWhite